Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Phoenix, AZ

August 22, 2012

NWS Phoenix, AZ issued this flash flood watch at Aug 22, 2012, 1:34 PM MST. It took effect at Aug 22, 2012, 2:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2012, 1:34 PM MST (20:34 UTC)
In effect from
Aug 22, 2012, 2:00 PM MST
Expired
Aug 23, 2012, 5:00 AM MST
In force
15 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WGUS65 KPSR 222034
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
134 PM MST WED AUG 22 2012

...LOCALLY HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH THURSDAY MORNING...

.STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL MOVE ACROSS LA
PAZ...NORTHERN MARICOPA AND SOUTHERN GILA COUNTIES THIS AFTERNOON
THROUGH THURSDAY MORNING. FLASH FLOODING WILL BE POSSIBLE...
ESPECIALLY ACROSS AREAS SUCH AS LA PAZ COUNTY THAT HAVE RECENTLY
RECEIVED HEAVY RAINS.

AZZ021>024-231200-
/O.NEW.KPSR.FF.A.0005.120822T2100Z-120823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD
134 PM MST WED AUG 22 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-
  CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO 
  NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER 
  PHOENIX AREA AND NORTHWEST MARICOPA COUNTY. IN WEST-CENTRAL 
  ARIZONA...WEST CENTRAL DESERTS.

* THROUGH LATE TONIGHT

* AN UNSEASONABLY STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE EAST
  ACROSS MAINLY NORTHERN ARIZONA THIS AFTERNOON THROUGH THE MORNING
  HOURS THURSDAY. THE ATMOSPHERE OVER ARIZONA IS VERY MOIST AND
  UNSTABLE WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES OVER
  THE LOWER DESERTS. STORMS WILL HAVE THE POTENTIAL TO BECOME
  ORGANIZED AND EVEN SEVERE...AND GIVEN THE HIGH MOISTURE VALUES IN
  THE ATMOSPHERE...THE STORMS WILL LIKELY PRODUCE VERY HEAVY
  RAINFALL. THE BEST THREAT FOR ORGANIZED STORMS AND HEAVY RAIN WILL
  BE OVER CENTRAL ARIZONA...MAINLY LA PAZ COUNTY EAST ACROSS NORTHERN
  MARICOPA AND SOUTHERN GILA COUNTIES.

* HEAVY RAINS WILL LEAD TO URBAN AND SMALL STREAM FLOODING AS WELL AS
  THE POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT
  HAVE RECENTLY RECEIVED HEAVY RAINS SUCH AS LA PAZ COUNTY AND
  PORTIONS OF NORTHWEST MARICOPA COUNTY. FLASH FLOODING WILL CAUSE
  NORMALLY DRY WASHES TO RUN HEAVILY OR FLOW OUT OF THEIR BANKS.
  WATER WILL RUN OVER AREA ROADS AND CLOSE UNBRIDGED CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE
WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH
FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

CB
1 follow-up statement
972 
WGUS65 KPSR 231144
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
444 AM MST THU AUG 23 2012

...HEAVY RAIN THREAT COMING TO AN END...

.SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ACROSS EASTERN PORTIONS
OF THE METRO PHOENIX AREA AND AREAS EAST AND NORTH OF PHOENIX. A FEW
THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL THROUGH THE MID MORNING
HOURS...BUT THE WIDESPREAD THREAT OF HEAVY RAINFALL HAS ENDED.

AZZ021>024-231245-
/O.EXP.KPSR.FF.A.0005.000000T0000Z-120823T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD
444 AM MST THU AUG 23 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA WILL EXPIRE AT 5 AM MST
EARLY THIS MORNING. 

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 10:30 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 22, 10:30 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1030 AM MST WED AUG 22 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
UNUSUALLY HIGH MONSOON MOISTURE WILL PERSIST OVER THE REGION THROUGH
THURSDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE
REGION TODAY...LEADING TO ANOTHER SIGNIFICANT CHANCE OF SHOWERS AND
THUNDERSTORMS LASTING THROUGH TONIGHT. THERE WILL BE A LINGERING
CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY EARLY IN THE DAY. A
DRYING TREND WITH NEAR NORMAL TEMPERATURES CAN BE EXPECTED THIS
WEEKEND.

&&

.DISCUSSION...
WIDESPREAD CONVECTIVE OUTBREAK FROM YESTERDAY EVENING HAS LEFT THE
CENTRAL DESERTS MUCH COOLER AND MORE STABLE AS COMPARED TO YESTERDAY
AT THIS TIME. 8 AM TEMPERATURES ACROSS THE DESERTS WERE GENERALLY 10
DEGREES COOLER THAN 24 HOURS AGO WITH MOST LOCALES IN THE UPPER 70S.
QUITE A BIT OF BOUNDARY LAYER MOISTURE IS IN PLACE HOWEVER AS THE
DEWPOINTS WERE MOSTLY LOW TO MID 70S. PHOENIX 12Z SOUNDING LOOKS
RATHER INTERESTING...SORT OF LIKE A BIG ONION...WITH QUITE A BIT OF
DRYING BETWEEN 600MB AND 900MB. CURRENT SOUNDING HAS SUBSTANTIAL CIN
TO OVERCOME BEFORE STORMS CAN FIRE OFF...HOWEVER WE EXPECT THE LOWER
LEVELS TO REBOUND AND MOISTEN AS BACKING FLOW AHEAD OF AN
APPROACHING LOW WILL PULL MID LEVEL MOISTURE BACK INTO SOUTH CENTRAL
AZ DURING THE DAY TODAY. AS THIS OCCURS CIN WILL LOWER AND CAPE WILL
INCREASE. THE LATEST WATER VAPOR IMAGERY SHOWED THE UPPER LOW MOVING
INLAND ALONG THE CENTRAL CALIFORNIA COAST...AND THE LATEST PROGS
CONTINUE TO MOVE THE LOW INTO SRN CA DURING THE DAY TODAY. DYNAMICS
WILL BE INCREASING AS THE DAY WEARS ON...BETTER DIFLUENCE
ALOFT...PVA AND A STRENGTHENING MID/UPPER LEVEL WIND FIELD...ALL
WILL AID IN THUNDERSTORM DEVELOPMENT. DUE TO THE WORKED OVER
BOUNDARY LAYER...CUT BACK OUR POPS ACROSS SOUTH CENTRAL AZ
TODAY...BUT LEFT VALUES NEAR 20 PERCENT THIS MORNING AND IN THE 40S
THIS AFTERNOON...DUE TO THE DYNAMICS THAT WILL BE MOVING INTO THE
AREA. BEST THREAT FOR STORMS TODAY WILL LIKELY BE OVER OUR WESTERN
ZONES...ESPECIALLY RIVERSIDE AND LA PAZ COUNTIES...DUE TO THEIR
CLOSER PROXIMITY TO THE UPPER LOW AND THE FACT THAT THE BOUNDARY
LAYER HAS NOT BEEN WORKED OVER AS MUCH. SKY/POP/WEATHER GRIDS HAVE
BEEN ADJUSTED TO REFLECT CURRENT THINKING...OTHERWISE FORECASTS SEEM
TO BE IN GOOD SHAPE.

.PREVIOUS DISCUSSION...
A VERY ACTIVE EVENING YESTERDAY TOOK PLACE AS AFTERNOON STORMS TO
THE NORTH AND TO THE SOUTHEAST PRODUCED OUTFLOWS THAT MOVED INTO THE
LOWER DESERTS WITH ADDITIONAL STORMS FIRING ALONG INTERSECTING
OUTFLOWS AND ELSEWHERE. BY LATE EVENING...THE SHOWERS AND
THUNDERSTORMS COALESCED INTO A SMALL MCS OVER THE METRO PHOENIX AREA
BRINGING WIDESPREAD MODERATE TO HEAVY RAINFALL. THIS PRODUCED
AREAWIDE RAINFALL AMOUNTS OF A QUARTER INCH ACROSS THE EAST
VALLEY...AROUND A HALF INCH IN THE CENTRAL PHOENIX AREA...AND A
SWATH OF 1 TO 2 INCH AMOUNTS ACROSS THE FAR SOUTHWEST PHOENIX
AREA...BUCKEYE...AND THE HILLS SOUTHWEST OF BUCKEYE. MORE ISOLATED
STORMS ALSO DEVELOPED FURTHER WEST ACROSS LA PAZ COUNTY WHERE
LOCALIZED 1 TO 2 INCH RAIN AMOUNTS FELL. THE MCS OVER SOUTH-CENTRAL
ARIZONA LIKELY PARTIALLY WORKED-OVER THE ATMOSPHERE AND LINGERING
CLOUDS THROUGH TODAY WILL POSE A PROBLEM FOR BUILDING INSTABILITY.

CURRENT WATER VAPOR IMAGERY SHOWS A STRONG UPPER LOW CENTERED JUST
OFF THE CENTRAL CALIFORNIA COAST. A 50 KNOT UPPER JET WILL ROUND THE
BASE OF THE UPPER TROUGH AS IT SLIDES EASTWARD TODAY WITH THE NOSE
OF THE JET IMPINGING ON NORTHWEST ARIZONA LATER THIS AFTERNOON.
STRONG DIFLUENCE AHEAD OF THE UPPER LOW WILL AFFECT ALL OF ARIZONA
AND SOUTHERN CALIFORNIA TODAY. THE BULK OF THE POTENTIAL VORTICITY
WILL HANG BACK TODAY ACROSS CALIFORNIA...BUT MOVE INTO OUR FAR
WESTERN ZONES LATE THIS EVENING INTO EARLY TONIGHT. HIGH MOISTURE
REMAINS IN PLACE WITH PWATS IN THE 1.5 TO 1.8 INCH RANGE.
SOUTHWESTERLY STEERING FLOW WILL GRADUALLY INCREASE TO BETWEEN 15
AND 20 KNOTS AS THE UPPER LOW APPROACHES. THIS WILL HELP STORMS THAT
DO DEVELOP TODAY TO BE MORE TRANSIENT AT LEAST...BUT WITH THE HIGH
PWATS...HEAVY RAINFALL POTENTIAL WILL STILL BE A THREAT. MOST OF THE
INGREDIENTS WILL BE THERE TODAY FOR ANOTHER ACTIVE DAY...BUT THERE
IS STILL SOME DOUBT ON HOW MUCH INSTABILITY THERE WILL
BE...ESPECIALLY FROM MARICOPA COUNTY EAST. EXTENSIVE CLOUD COVER
WILL LIKELY INHIBIT HEATING FOR MUCH OF THE DAY...SO ML CAPES WILL
LIKELY BE LESS THAN 1000 J/KG. HOWEVER...EVEN WITH THE SOMEWHAT
MODEST INSTABILITY...UPPER DYNAMICS WILL PICK UP THE SLACK ALLOWING
FOR GOOD VERTICAL ASCENT. EXPECTING ISOLATED SHOWERS AND
THUNDERSTORMS THROUGH MID MORNING AND THEN INCREASING COVERAGE BY
LATE MORNING...ESPECIALLY WESTERN ZONES WHERE THE BEST UPPER
DYNAMICS WILL BE IN PLACE. THE EXTENT OF STORM COVERAGE ACROSS
SOUTH-CENTRAL ARIZONA IS STILL IN QUESTION DUE TO THE PREVIOUS DAY/S
CONVECTION...BUT STILL ENOUGH CONFIDENCE FOR WIDESPREAD 50 POPS FOR
THIS AFTERNOON AND EVENING. COULD SEE A FEW SEVERE STORMS MAINLY
ACROSS RIVERSIDE AND LA PAZ COUNTIES THIS AFTERNOON UNDER THE BETTER
UPPER DYNAMICS. THE SEVERE THREAT WILL MAINLY BE STRONG WINDS FROM
WET MICROBURSTS AND A SMALL THREAT OF LARGE HAIL. THERE WILL ALSO BE
SOME FLASH FLOOD POTENTIAL...BUT FOR NOW THINKING LOWER INSTABILITY
AND THE INCREASED STEERING FLOW WILL KEEP THE FLASH FLOOD POTENTIAL
TOO LOW FOR A FLASH FLOOD WATCH. WILL CONTINUE TO MONITOR THINGS AS
THE DAY PROGRESSES FOR ANY INCREASE IN FLASH FLOOD POTENTIAL.

MODELS ARE STILL IN DECENT AGREEMENT WITH THE PROGRESSION OF THE
UPPER LOW INTO NORTHERN ARIZONA TONIGHT INTO THURSDAY. A CONTINUED
THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE SEEN OVERNIGHT
TONIGHT...BUT COVERAGE IS EXPECTED TO BE MUCH LESS THAN DURING THE
DAY TODAY. WILL START TO SEE DRYING FROM WEST TO EAST DURING THE DAY
THURSDAY BEHIND THE UPPER LOW...BUT SHOULD STILL SEE ISOLATED TO
SCATTERED STORMS MAINLY ACROSS SOUTH-CENTRAL ARIZONA DURING THE
DAYTIME HOURS THURSDAY. BY THURSDAY EVENING...ENOUGH DRYING WILL BE
TAKING PLACE FOR THE STORM ACTIVITY TO DECREASE FAIRLY RAPIDLY...AS
THE UPPER LOW REACHES NORTHEAST ARIZONA.

A DRY WESTERLY FLOW WILL SETTLE INTO THE REGION FOR FRIDAY INTO THE
WEEKEND...BUT STILL EXPECTING LOW LEVEL MOISTURE TO STICK AROUND.
THIS WILL BE ENOUGH TO WARRANT SLIGHT CHANCE AFTERNOON AND EARLY
EVENING POPS MAINLY ACROSS GILA COUNTY. AFTERNOON TEMPERATURES FROM
THE MID TO UPPER 90S ACROSS THE LOWER DESERTS TODAY THROUGH FRIDAY
WILL REBOUND THIS WEEKEND INTO EARLY NEXT WEEK...REACHING NEAR
NORMAL BY SUNDAY. NO APPRECIABLE FEATURE IN THE FLOW CAN BE
DISCERNED AFTER FRIDAY...SO CLIMO OR SLIGHTLY BELOW CLIMO POPS IS
EXPECTED AT LEAST THROUGH NEXT WEDNESDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SCT/BKN MID TO HIGH LEVEL CLOUDS WILL PERSIST INTO THIS AFTERNOON
WITH LARGELY VARIABLE SFC WINDS BECOMING S/SW BY MIDDAY. FORECAST
MODELS STILL INDICATE BEST CHANCE FOR CONVECTIVE DEVELOPMENT TO BE
LATE THIS AFTERNOON THROUGH THIS EVENING AS SOLAR HEATING AND
DYNAMICS BEGIN TO OVERCOME THE RAIN-COOLED AIR LEFT OVER FROM LATE
NIGHT...THUS HAVE INCLUDED SHRA AND VCTS IN THE PHX AREA TAFS.
GRADUAL IMPROVEMENT IS EXPECTED ON THU MORNING AS DRIER AIR SPREADS
EASTWARD INTO REGION.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
NOT MUCH CHANGES MADE FROM THE 12Z TAFS...STILL LOOKING GOOD FOR AT
LEAST VCTS THIS AFTERNOON AS UPPER TROF APPROACHES FROM THE WEST.
IMPROVEMENT SHOULD BE FAIRLY RAPID THIS EVENING AS DRIER AIR MOVES
IN QUICKLY ONCE UPPER TROF PASSES TO THE EAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
PERSISTENT WESTERLY FLOW ALOFT IS EXPECTED TO PUSH DRIER AIR INTO
THE REGION THROUGH THE PERIOD. THIS WILL REDUCE THE AVAILABLE
MOISTURE AND THUNDERSTORM ACTIVITY SUBSTANTIALLY FROM FRIDAY ONWARD
INTO EARLY NEXT WEEK. THUNDERSTORM ACTIVITY IS EXPECTED TO BE
REDUCED TO JUST SOME ISOLATED CELLS OVER THE HIGHER TERRAIN NORTH
AND EAST OF PHOENIX EACH AFTERNOON AND EVENING. NIGHTTIME RELATIVE
HUMIDITY RECOVERIES ARE EXPECTED TO FALL INTO THE FAIR TO GOOD RANGE
EACH DAY. WINDS WILL REMAIN ON THE LIGHT SIDE AND GENERALLY FOLLOW
NORMAL DIURNAL PATTERNS....EXCEPT NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/KUHLMAN
AVIATION...PERCHA/MO
FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 22, 4:40 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
440 AM MST WED AUG 22 2012

AZZ022-023-025>028-230800-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
440 AM MST WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...SOUTH-CENTRAL ARIZONA AND SOUTHWEST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY AND INTO
TONIGHT. THE PRIMARY HAZARDS ARE LOCALLY HEAVY RAINFALL AND
FLOODING...AS WELL AS STRONG WIND GUSTS AND BLOWING DUST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE MORNING AND
AFTERNOON ON THURSDAY. THUNDERSTORM CHANCES GREATLY DECREASE AFTER
THURSDAY AND WILL MAINLY BE LIMITED TO HIGHER TERRAIN AREAS NORTH AND
EAST OF PHOENIX. HAZARDS ON THURSDAY WILL INCLUDE LIGHTNING AND
PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ020-021-CAZ030>033-230800-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
440 AM MST WED AUG 22 2012 /440 AM PDT WED AUG 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT
WITH BEST CHANCES DURING THE AFTERNOON AND EVENING TODAY. THE
POTENTIAL HAZARDS WILL BE STRONG DAMAGING WIND GUSTS...BLOWING
DUST...PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO
FLOODING...LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE AFTERNOON HOURS
WITH THE PRIMARY HAZARDS BEING LIGHTNING AND THE POSSIBILITY OF HEAVY
RAIN POTENTIALLY LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ024-230800-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
440 AM MST WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY AND INTO
TONIGHT. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY
RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY
DRY WASHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS INTO NEXT WEEK...WITH LESSER CHANCES AFTER THURSDAY.
THE PRIMARY THREATS WILL BE LIGHTNING...GUSTY WINDS...AND HEAVY
RAINFALL POTENTIALLY LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 22, 8:52 AM MST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
852 AM MST WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     1 WSW COOLIDGE          32.97N 111.55W
08/21/2012                   PINAL              AZ   TRAINED SPOTTER

            MANY TREES DOWN...SHINGLE DAMAGE ON SOME ROOFS. TIME
            ESTIMATED.

&&

EVENT NUMBER PSR1200273

MP
Local storm report, Aug 22, 8:55 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
855 AM MST WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       1 WSW COOLIDGE          32.97N 111.55W
08/21/2012  M2.54 INCH       PINAL              AZ   TRAINED SPOTTER

            STREET FLOODING IN AREA.

&&

EVENT NUMBER PSR1200274

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:10 PM MSTSpecial Weather StatementPSRLa Paz80 min
Aug 21, 5:29 PM MSTSpecial Weather StatementPSRPinal46 min
Aug 21, 5:37 PM MSTFlash Flood WarningPSRLa Paz83 min
Aug 21, 5:55 PM MSTSevere Thunderstorm WarningPSRLa Paz65 min
Aug 21, 5:59 PM MSTSpecial Weather StatementPSRMaricopa76 min
Aug 21, 6:00 PM MSTSevere Thunderstorm WarningPSRLa Paz39 min
Aug 21, 6:09 PM MSTSpecial Weather StatementPSRPinal51 min
Aug 21, 6:12 PM MSTFlash Flood WarningPSRLa Paz71 min
Aug 21, 6:51 PM MSTFlash Flood WarningPSRLa Paz75 min
Aug 21, 6:56 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Aug 21, 6:57 PM MSTSevere Thunderstorm WarningPSRPinal33 min
Aug 21, 7:03 PM MSTBlowing Dust AdvisoryPSR57 min
Aug 21, 7:05 PM MSTFlash Flood WarningPSRPinal55 min
Aug 21, 7:09 PM MSTSpecial Weather StatementPSRLa Paz66 min
Aug 21, 7:30 PM MSTSevere Thunderstorm WarningPSRPinal30 min
Aug 21, 7:37 PM MSTSpecial Weather StatementPSRMaricopa53 min
Aug 21, 7:49 PM MSTAreal Flood AdvisoryPSRLa Paz90 min
Aug 21, 8:00 PM MSTFlash Flood WarningPSRPinal30 min
Aug 21, 8:16 PM MSTAreal Flood AdvisoryPSRMaricopa119 min
Aug 21, 8:28 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 21, 9:02 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Aug 21, 9:32 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal118 min
Aug 21, 9:53 PM MSTSpecial Weather StatementPSR37 min
Aug 21, 10:07 PM MSTSpecial Weather StatementPSRYuma38 min
Aug 21, 10:24 PM MSTBlowing Dust AdvisoryPSR3 hr
Aug 21, 10:40 PM MSTAreal Flood AdvisoryPSRLa Paz81 min
Aug 21, 10:54 PM MSTSpecial Weather StatementPSR66 min
Aug 21, 11:15 PM MSTSpecial Weather StatementPSRLa Paz75 min
Aug 22, 1:44 PM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Aug 22, 2:32 PM MSTAreal Flood AdvisoryPSRMaricopa118 min

Nearby

Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.